Many people have never heard the name Zolpidem before, but chances are they have heard of the brand name by which the drug is sold, Ambien. This drug is used in order to help people who are suffering from insomnia, and while it is very effective at helping people fall asleep, it is also easily abused, and easily misused.
There was a period of time during the early 2000s when doctors at the clinics of colleges would prescribe Ambien to students who were having difficulty sleeping. During this time it was not yet known how easily this drug could be abused and as such many college students fell into Ambien dependence because of their reliance on the drug for sleep.
We now have a better idea of how powerful of a narcotic this drug is and so it is not as easily available to the general public. However, it is still widely prescribed with almost 60 million prescriptions being filled in the US every year.
Many of the people who take zolpidem are not even aware that they are addicted to the drug, which makes treatment fairly difficult. Yet with that said, if you find that you are preoccupied with taking zolpidem, or that you cannot stop taking it even though you would like to, then you may be suffering from a zolpidem addiction and you should seek professional help for this immediately.
While it is never easy to come to terms with the fact that you may be suffering from an addiction, overcoming substance abuse issues is never as insurmountable as it may seem. Through professional zolpidem overdose treatment, the 12 Steps, and a caring support group, it is possible to make it through any type of addiction and find a life in recovery, where you will be able to sleep soundly at night without the aid of pharmaceuticals.
So if you think that you may have an issue with zolpidem, please continue to read on and find out about the dangers that this drug can pose.
What is Zolpidem?
Zolpidem is a hypnotic drug that is in the imidazopyridine drug class and is usually marketed and sold under the brand names Ambien, Sublinox, and Stilnox. These drugs are incredibly effective in helping individuals with insomnia, and over 95% of individuals who seek medical help for insomnia are prescribed them. Since the prescription rate is so high among people with insomnia, this means that there is a need for Zolpidem overdose treatment even though many people are unaware of what these drugs are or what they do.
The reason that Zolpidem is so effective and so dangerous is because it takes effect very rapidly and has a short half-life, which means that it is fast acting but does not linger in the system. This, however, creates a scenario where an individual could need Zolpidem overdose treatment because they are suffering from an overdose, and it also means that many people choose to use this drug recreationally.
Since both are sedative in nature, the overdose symptoms of zolpidem, and Zolpidem overdose treatment, are similar to those of benzodiazepines. This is usually categorized by extreme lethargy and a number of other symptoms that could be life-threatening.
Signs of a Zolpidem Overdose
Zolpidem overdose symptoms are similar to those that people who are experiencing a benzodiazepine overdose will experience. It is important to note that if you think you are suffering from a zolpidem overdose, it is imperative that you seek zolpidem overdose treatment immediately, otherwise you could experience life-altering bodily harm or even death.
The most common signs attributed to a zolpidem overdose are ones that can also occur in therapeutic doses, so sometimes it is difficult to tell if an individual is experiencing an overdose or just an atypical reaction to the drug. These symptoms include:
- Diminished judgment
- Diminished motor coordination
- Increased appetite
- Lowered inhibitions
In some cases, zolpidem can also cause an individual to sleepwalk and perform other activities while asleep. This effect is most common within a few days of beginning zolpidem therapy, but is incredibly dangerous, as sometimes individuals on zolpidem will perform tasks such as driving while asleep.
Something that should be noted as well is that the maximum dosage for zolpidem is 10 mg, so anything over this dosage could be considered an overdose. This does not necessarily mean that an individual who takes more than the maximum dosage will experience adverse effects, but their chances of experiencing one of the unintended side effects increase dramatically the more they take of the drug.
Some other signs that a zolpidem overdose may be occurring are below:
- Complete sedation
- Constricted pupils
- Short or labored breathing
The chances that an individual will experience an overdose on zolpidem increases when they mix this substance with other drugs or alcohol. The mixing of zolpidem with any other substance could cause a toxic combination that could result in death, but unfortunately, many people who take this drug recreationally insist on mixing the drug because of the effect produced.
Finding The Right Zolpidem Overdose Treatment For You
If you think that you or your loved one may have a problem with zolpidem and you believe that they need zolpidem overdose treatment then call the professionals at 12 Keys Rehab today 866-480-4328
Our trained and caring staff is standing by to help you in any way that we can.